# SDR CA070201008

- Difficulty date: January 27, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Hughes 369HS
- Aircraft time: 5,977 hours
- Engine: Allsn 250C20
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fcu
- Part number: 23034702
- Condition: Failed
- Location: Throttle Lever
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

(CAN) AFTER THE AIRCRAFT WAS STARTED, THE PILOT DECIDED TO DO A WALK AROUND THE AIRCRAFT. FUEL WAS NOTICED FLOWING FROM THE ENGINE BAY TO THE GROUND. FURTHER INVESTIGATION REVEALED A MASSIVE FUEL LEAK AT THE FUEL CONTROL THROTTLE LEVER SHAFT SEAL. FUEL WAS FLOWING FROM THE FUEL CONTROL AND SATURATING THE STARTER GENERATOR WITH FUEL. THE ENGINE WAS SHUTDOWN AND THE AIRCRAFT EVACUATED. FCU REPLACED WITH SERVICABLE UNIT, STARTER VISUALLY INSPECTED AIRCRAFT GROUND RUN, LEAK CHECKED AND TEST FLOWN. AIRCRAFT RELEASED. THIS COULD HAVE BEEN A DIFFERENT STORY.  NORMALLY THE PILOT WOULD HAVE JUST TAKEN OFF AFTER STARTING THE AIRCRAFT. HIS DECISION TO PERFORM A WALK AROUND MAY HAVE SAVED LIVES AS THE AMOUNT OF FUEL LEAKIN
